MAUDE Adverse Event Report: OLYMPUS AMERICA, INC EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS AMERICA, INC EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number TGF-UC180J
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled, "endoscopic ultrasound-guided porto-systemic pressure gradient measurement correlates with histological hepatic fibrosis." background and aims: endoscopic ultrasound is a novel diagnostic approach to chronic liver diseases (clds), and eus-guided porto-systemic pressure gradient measurement (eus-ppg) is an important expansion with a well-developed technique.However, the clinical value and applicability of eus-ppg measurement in predicting histologically advanced hepatic fibrosis remain unknown.Methods: this was a single-center retrospective study on patients with various clds undergoing eus-ppg and eus-guided liver biopsy (eus-bx) to assess if eus-ppg measurements correlate with histological fibrosis stage and various surrogate markers for severity of clds and its safety.Cases with eus-ppg were identified at (b)(6), a tertiary endoscopy center, between january 2014 and march 2020.Results in 64 patients, the mean age was 57.5; 40 (62.5%), males; mean child-turcotte-pugh (ctp) and model for end-stage liver disease (meld) scores, 5.9 and 10.4, respectively.The procedure success rate was 100%.Twenty-nine (45.3%) had eus-ppg=5 mmhg that was associated with clinical cirrhosis (p<0.0001), clinical portal hypertension (p=0.002), hepatic decompensation (p=0.013), meld-na>10 (p=0.036), plts=120×109/l (p=0.001), inr=1.05 (p=0.007), presence of ev, gv, or phg (p<0.0001), biopsy-proven fibrosis stage=3 (p=0.002), apri>2 (p=0.001), and fib-4>3.25 (p=0.001).Multivariable analysis confirmed that eus-ppg=5 mmhg was significantly associated with liver biopsy-proven fibrosis stage=3 (lr 27.0, 95% ci=1.653¿360.597, p=0.004), independent of c-cirrhosis, c-phtn, thrombocytopenia, splenomegaly, and apri score>2, and fib-4 score>3.25.There were no serious complications related to eus-ppg procedures.Conclusions: eus-ppg measurements provide excellent correlation with histological hepatic fibrosis stage and various clinical, laboratory, endoscopic and imaging variables indicative of advanced liver disease without serious adverse events.Type of adverse events/number of patients: cirrhosis thrombocytopenia.This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6).This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS AMERICA, INC
3500 corporate parkway
center valley PA 18034 0610
MDR Report Key16212158
Report Number2429304-2023-00011
Device Sequence Number4327322
Product Code ODG
UDI-Device Identifier04953170328480
UDI-Public04953170328480
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2023
Report Date (Section F) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTGF-UC180J
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/20/2022
Event Location Outpatient Diagnostic Facility
Date Report to Manufacturer12/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown